Benzodiazepine Abuse: Benzodiazepines are a type of medication known as tranquilizers. Familiar names include Valium and Xanax. They are some of the most commonly prescribed medications in the United States. Symptoms and signs of benzodiazepine abuse include:
- coma, and
- slurred speech.
Must Read Articles:
Drug OverdoseOverdoses of drugs or chemicals can be either accidental or intentional. Drug overdoses occur when a person takes more than the medically recommended dose. Overdose is often a cause of death, coma, or other injury with heroin and other drugs commonly abused.
Narcotic AbuseNarcotic abuse is when people use narcotics for reasons apart from the narcotic's pain-relief purpose. Signs and symptoms of narcotic abuse include euphoria, shallow breathing, small pupils, nausea, vomiting, slurred speech, confusion, and needle marks on the skin. Treatment involves addressing the long-term psychological dependence associated with narcotic abuse and administering medications such as buprenorphine, clonidine, and naltrexone to alleviate withdrawal symptoms.
Substance AbusePeople abuse substances such as drugs, alcohol, and tobacco for varied and complicated reasons, but it is clear that our society pays a significant cost. Symptoms and signs of substance abuse include forgetfulness, frequent hangovers, having blackouts, and getting into trouble with the law. Treatment typically involves counseling and prescription medications to control withdrawal symptoms and drug cravings.
Acetaminophen (Tylenol) PoisoningAcetaminophen (Tylenol) poisoning or overdose, is caused primarily by damage to the liver. Symptoms of acetaminophen (Tylenol) poisoning include nausea, vomiting, abdominal pain, poor appetite, and not feel well. Treatment for acetaminophen (Tylenol) poisoning include gastric lavage, NAC, or activated charcoal.
Drug Overdose Overdoses of drugs or chemicals can be either accidental or intentional. Drug overdoses occur when a person takes more than the medically recommended dose. Overdose is often a cause of death, coma, or other injury with heroin and other drugs commonly abused.